Back to Ask the Diabetes Team Ask the Diabetes Team

From Normal, Illinois, USA:

My 15-year-old daughter has type 1 diabetes and was diagnosed at age 10. She has had problems with high blood sugars since she was diagnosed and, even with the pump, she still tends to run in the 150 mg/dl [8.3 mmol/L] to 200 mg/dl [11.1 mmol/L] range on a regular basis. Recently, she started to come down with a cold and I gave her Airborne to prevent it from getting worse. Her sugar dropped to a low (70 mg/dl [3.9 mmol/L]) range within 15 minutes of taking it. The next day we used it again and she had the same response. We discontinued it at that point, but I am wondering if there has been any similar effect reported in the literature? There was no warning of any kind on the bottle.


I'm unaware of any link between Airborne and low blood sugars.


Original posting 3 Jul 2007
Posted to Other Medications and Hypoglycemia


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:12
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.